Missouri, 2025Wildfire in Missouri, March 1 to 5, 2025
March 1 to 5, 2025 · NWS SGF · 1 event in 1 county or zone
A 3185 acre wild fire, called the basin fire, occurred in the Mark Twain National Forest in eastern Taney County. The US Forest Service battled the fire and ultimately contained it.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 3185 acre wild fire, called the basin fire, occurred in the Mark Twain National Forest in eastern Taney County. The US Forest Service battled the fire and ultimately contained it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 1, 11:44 AM CST, 1 hour 59 minutes earlier. Its key messages:
- Some spotty areas of elevated fire weather conditions(2 of 4) possible this afternoon and Sunday afternoon.
- Several rounds of precipitation will begin Sunday night and continue through the week.
- Strong to severe storms and heavy rain possible on Tuesday though some uncertainty still remains.
Area forecast discussion, Mar 1, 11:44 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1144 AM CST Sat Mar 1 2025
.KEY MESSAGES...
- Some spotty areas of elevated fire weather conditions(2 of 4)
possible this afternoon and Sunday afternoon.
- Several rounds of precipitation will begin Sunday night and
continue through the week.
- Strong to severe storms and heavy rain possible on Tuesday
though some uncertainty still remains.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 141 AM CST Sat Mar 1 2025
Synoptic overview and current conditions: Water vapor imagery and
upper level analysis show split flow continuing over the CONUS
with an amplified northern stream pattern and westerly southern
stream flow along the Gulf coastal states. An amplified upper
ridge was over the western U.S. with northwest flow east of the
ridge extending southeast into the forecast area. South of the
ridge out west, a cutoff low was located off the California
coast. An upper level shortwave within the northwest flow has
shifted southeast into the Great Lakes region and Ohio valley
with a surface cold front that has pushed through the forecast
area this evening. The surface winds have diminished from
earlier this evening initially behind the front.
Rest of tonight into Today: Northwest flow aloft will continue
over the area which will help to shift a colder air mass into
the area and will end our streak of highs in the 60's and 70's.
Highs today should reach the mid 40s in the north to the mid to
upper 50s in the southwest. Most of the area will be near the
climatological norms for this time of year. Dry conditions will
persist with afternoon humidity levels dipping into the 20s and
30s. While it won't be nearly as windy today as yesterday, some
gusts up to 20 mph will be possible and give spotty areas of
elevated fire weather conditions this afternoon.
Tonight: The surface high will shift over the area and then to
the east of the area by 12z Sunday. Dry and cooler conditions
are expected to continue as this airmass moves over the area,
with lows from the low 20s in the northeast CWA to the low 30s
in the southwest.
Sunday: This will be a transition day as the upper trough shifts
east to along the Atlantic coast and the first upper shortwave
begins to push into the plains from the west. With low pressure
developing to our west and the high pressure to our east, we
will see an increase in southerly winds, especially in our
western CWA. Will start to see Gulf moisture begin to increase,
but still with afternoon RH values in the 28 to 37 percent range
and could see some pockets of elevated fire weather conditions
in the western CWA where some wind gusts up to 25 mph will be
possible.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 141 AM CST Sat Mar 1 2025
Precipitation chances Sunday night into Monday: A low level jet
will begin to develop ahead of the shortwave in the plains on
Sunday evening and continue through the overnight hours. This
will help to draw and area of Gulf moisture into the area along
with a narrow ribbon of MUCAPE (200-300j/kg) into our southwest
CWA. We are expecting mostly showers(30-60%) with some embedded
thunderstorms Sunday night, with the better chances over the
western half of the CWA. QPF with this first wave generally
ranges from a tenth of an inch up to a quarter of an inch, but
could see slightly higher localized amounts with embedded
thunderstorms.
Thunderstorms on Tuesday: A stronger upper level system will
move into the plains on Monday night. Ensemble guidance still
has timing and location differences with the upper and surface
low as well as the moisture axis and strength of moisture push
into the area. As a result, there are still some uncertainties
with the severe weather chances on Tuesday. There should be a
pretty decent push of Gulf moisture northward over the lower
Mississippi valley and into our CWA with ensemble average PW
values reaching the 90th percentile or higher for this time of
year. Mean ensemble surface based CAPES of 500-600 j/kg are
progged over the area for Tuesday with plenty of shear
potential. The best CAPE/SHEAR combo looks to be south of the
area which matches with the CIPS/CSU/SPC outlooks for Tuesday.
We are in the 15% area for SPC severe potential (the new outlook
comes out around 4 AM). We are also in a slight risk of
excessive rainfall over our southeast CWA. With the high PW
values and strong dynamics, there will also be a heavy rain
potential as this system moves through. Highest chances of
showers and thunderstorms(90-100%) will be during the day on
Tuesday. We are maintaining some showers Tuesday night(40-80%)
with some wrap around moisture, though not all models are
showing this, with most locations dry by Wednesday.
Another round of precipitation late in the week: A frontal
boundary will push through the area Thursday night into Friday
before stalling out with the southwesterly flow aloft. Moisture
will likely overrun the front with precipitation chances
increasing Thursday night into Friday.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1143 AM CST Sat Mar 1 2025
Confidence is high that VFR conditions will persist through the
TAF period with passing high clouds at times. North to northeast
winds will continue today with gusts to 18kts this afternoon.
Winds will decrease and turn east to southeasterly by Sunday
morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Burchfield
Hazardous weather outlook, Mar 1, 1:12 PM CST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
112 PM CST Sat Mar 1 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
112 PM CST Sat Mar 1 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated fire weather risk.
DISCUSSION...
Afternoon humidity will drop into the 25 to 35 percent range
across the area. Wind gusts up to 20 mph will create elevated fire
danger through the afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Humidity values of 25 to 35 percent combined with wind gusts up to
20mph will create elevated fire conditions across the area Sunday.
A system will move into the area on Tuesday with increasing
chances for showers and thunderstorms. Some storms may be strong
to severe on Tuesday. There is a also a marginal risk for
excessive rainfall with this system which could lead to flooding.
Outside of any thunderstorms, winds will become gusty with gusts
up to 30mph on Tuesday and then up to 40 mph on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Burchfield
Wildfire, Taney
- When
- March 1, 1:43 PM CST to March 5, 6:00 PM CST
- Where
- Taney forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
A 3185 acre wild fire, called the basin fire, occurred in the Mark Twain National Forest in eastern Taney County. The US Forest Service battled the fire and ultimately contained it.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, March 1, 20254 deaths · 8 injured · $301,000 · 3 events
- Drought in Texas, March 1 to 31, 202529 events
- Drought in South Dakota, March 1 to 31, 202519 events
- Drought in New Mexico, March 1 to 31, 202519 events
- Drought in North Dakota, March 1 to 31, 202515 events
- Drought in New Mexico, March 1 to 31, 202513 events
- Drought in Texas, March 1 to 31, 202512 events
- Drought in South Dakota, March 1 to 31, 202512 events
- Blizzard and Winter Weather in Michigan, March 1, 20259 events
- Drought in Arizona, March 1 to 31, 20257 events
- Drought in Texas, March 1 to 31, 20257 events
- Heavy Snow and High Wind in Nevada, March 1 to 3, 202555 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232479.